Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 11, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Feb 18, 2011, 4:56 PM CST for Henry County, Rock Island County, Illinois. It took effect at Feb 18, 2011, 5:25 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 4:56 PM CST (22:56 UTC)
- In effect from
- Feb 18, 2011, 5:25 PM CST
- Expired
- Feb 19, 2011, 11:17 AM CST
- In force
- 18 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Moline (MLII2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
356 WGUS43 KDVN 182256 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 456 PM CST FRI FEB 18 2011 .ICE BUILDING UP AT THE I-74 BRIDGE IN MOLINE WAS CAUSING A RAPID RISE ON THE ROCK RIVER. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && ILC073-161-191056- /O.NEW.KDVN.FL.W.0011.110218T2325Z-110226T1800Z/ /MLII2.1.ER.110218T2325Z.110219T0600Z.110225T0600Z.NO/ 456 PM CST FRI FEB 18 2011 ...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE ROCK RIVER AT MOLINE. * UNTIL FRIDAY MORNING. * AT 4:30 PM FRIDAY THE STAGE WAS 11.8 FEET...AND RISING. * FLOOD STAGE IS 12 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...ICE JAMS WILL CAUSE RIVER LEVELS TO CHANGE RAPIDLY AND WITH LITTLE WARNING. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 12.3 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH STREET BRIDGE. $$
3 follow-up statements
037 WGUS83 KDVN 190235 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 835 PM CST FRI FEB 18 2011 .RUNOFF FROM THE RECENT SNOWMELT AND ICE ACTION WAS CAUSING SOME FLOODING ON AREA TRIBUTARIES. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-190305- /O.CAN.KDVN.FL.W.0005.000000T0000Z-110221T0600Z/ /DEWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE WAPSIPINICON RIVER NEAR DE WITT. * AT 7:00 PM FRIDAY THE STAGE WAS 10.4 FEET...AND STEADY. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 10.7 FEET SATURDAY MORNING. * IMPACT...AT 10 FEET...WATER AFFECTS A FEW RESIDENCES ALONG THE RIVER. $$ IAC095-103-191434- /O.EXT.KDVN.FL.W.0002.000000T0000Z-110225T0300Z/ /MROI4.1.ER.110219T0242Z.110219T0600Z.110223T1500Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL WEDNESDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS ESTIMATED AT 15.3 FEET...AND STEADY. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 15.2 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC103-115-183-191434- /O.EXT.KDVN.FL.W.0007.000000T0000Z-110221T0000Z/ /LNTI4.2.ER.000000T0000Z.110218T0730Z.110219T1200Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER NEAR LONE TREE. * UNTIL SATURDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS 15.2 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 15 FEET...WATER AFFECTS LOW LYING ROADS. $$ IAC115-191434- /O.EXT.KDVN.FL.W.0010.110219T0228Z-110227T0000Z/ /WAPI4.1.ER.110218T2215Z.110220T0600Z.110225T1200Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT WAPELLO. * UNTIL FRIDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS 20.2 FEET...AND RISING. * FLOOD STAGE IS 20 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 21.0 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC103-183-191434- /O.EXT.KDVN.FL.W.0003.000000T0000Z-110220T2200Z/ /KALI4.2.ER.110217T1138Z.110218T0630Z.110219T1000Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ENGLISH RIVER AT KALONA. * UNTIL SATURDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS 14.6 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...RISE TO 15.0 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC057-087-111-191434- /O.EXT.KDVN.FL.W.0009.000000T0000Z-110221T0300Z/ /AGSI4.2.ER.000000T0000Z.110218T2130Z.110219T1500Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL SATURDAY MORNING. * AT 7:30 PM FRIDAY THE STAGE WAS 17.3 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MODERATE FLOODING IS OCCURRING. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE RIVER. $$ ILC073-161-191434- /O.EXT.KDVN.FL.W.0011.000000T0000Z-110224T0000Z/ /MLII2.1.ER.110220T0600Z.110220T0600Z.110222T1200Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT MOLINE. * UNTIL TUESDAY MORNING. * AT 7:30 PM FRIDAY THE STAGE WAS 11.1 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...RISE TO FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH STREET BRIDGE. $$
699 WGUS83 KDVN 191029 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 429 AM CST SAT FEB 19 2011 .RUN OFF FROM RECENT SNOW MELT AND ICE ACTION WAS CAUSING SOME FLOODING ON AREA TRIBUTARIES. ADDITIONAL SIGNIFICANT RAIN IS FORECAST TONIGHT INTO SUNDAY NIGHT...WHICH MAY FURTHER AGGREVATE FLOODING ON SOME RIVERS. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC095-103-192229- /O.CON.KDVN.FL.W.0002.000000T0000Z-110225T0300Z/ /MROI4.1.ER.110219T1000Z.110219T1200Z.110223T1500Z.NO/ 429 AM CST SAT FEB 19 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL WEDNESDAY MORNING. * AT 4:00 AM SATURDAY THE STAGE WAS ESTIMATED 15.3 FEET.. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...REMAIN AROUND 15.3 FEET THIS TODAY AND TONIGHT...WITH SIGNIFICANT ICE RELATED FLUCTUATIONS POSSIBLE. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC115-192228- /O.EXT.KDVN.FL.W.0012.000000T0000Z-110222T0049Z/ /CJTI4.1.ER.000000T0000Z.110219T1800Z.110220T1249Z.NO/ 429 AM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT COLUMBUS JCT. * UNTIL SUNDAY MORNING. * AT 4:00 AM SATURDAY THE STAGE WAS 19.4 FEET...AND RISING. * FLOOD STAGE IS 19 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION MAY CAUSE ERRATIC GAGE READINGS. * FORECAST...RISE TO 19.6 FEET TODAY. FALL BELOW FLOOD STAGE SUNDAY MORNING. $$ IAC115-192228- /O.CON.KDVN.FL.W.0010.000000T0000Z-110227T0000Z/ /WAPI4.1.ER.110218T2215Z.110220T0600Z.110225T1200Z.NO/ 429 AM CST SAT FEB 19 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT WAPELLO. * UNTIL FRIDAY MORNING. * AT 4:00 AM SATURDAY THE STAGE WAS 20.6 FEET...AND RISING. * FLOOD STAGE IS 20 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 21.0 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC103-183-192228- /O.EXT.KDVN.FL.W.0003.000000T0000Z-110220T2304Z/ /KALI4.2.ER.110217T1138Z.110218T0630Z.110219T1104Z.NO/ 429 AM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE ENGLISH RIVER AT KALONA. * UNTIL THIS MORNING. * AT 4:00 AM SATURDAY THE STAGE WAS 14.6 FEET...AND FALLING. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING. * RECENT ACTIVITY...ICE ACTION MAY CAUSE ERRATIC GAGE READINGS. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. $$ IAC057-087-111-192228- /O.EXT.KDVN.FL.W.0009.000000T0000Z-110221T1214Z/ /AGSI4.2.ER.000000T0000Z.110218T2130Z.110220T0014Z.NO/ 429 AM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL THIS EVENING. * AT 3:30 AM SATURDAY THE STAGE WAS 16.4 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION MAY CAUSE ERRATIC GAGE READINGS. * FORECAST...FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE RIVER. $$ ILC073-161-192228- /O.CON.KDVN.FL.W.0011.000000T0000Z-110224T0000Z/ /MLII2.1.ER.110220T0600Z.110220T0600Z.110222T1200Z.NO/ 429 AM CST SAT FEB 19 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT MOLINE. * UNTIL TUESDAY MORNING. * AT 3:30 AM SATURDAY THE STAGE WAS 10.8 FEET...AND STEADY. * FLOOD STAGE IS 12 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...ICE ACTION MAY CAUSE ERRATIC GAGE READINGS AS WELL AS SIGNIFICANT RIVER LEVEL FLUCTUATIONS. * FORECAST...WHILE THE RIVER IS FALLING...ICE RELATED RISES ARE LIKELY TO BRING POTENTIAL FLOODING TODAY...AND WITH RAIN TONIGHT THROUGH SUNDAY NIGHT... A MORE PROLONGED RISE TO FLOOD STAGE IS POSSIBLE. * IMPACT...AT 12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH STREET BRIDGE. $$
170 WGUS83 KDVN 191717 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1117 AM CST SAT FEB 19 2011 .WARM WEATHER THE PAST WEEK HAS RESULTED IN A COMPLETE MELT OF THE SNOW PACK ACROSS THE AREA. RIVERS HAVE RESPONDED WITH MINOR TO SIGNIFICANT RISES. THE WARM WEATHER HAS ALSO RESULTED IN SEVERAL BREAK UP ICE JAMS ON TRIBUTARY RIVERS. MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT INTO MONDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE AREA. THE ADDITIONAL RAINFALL IS EXPECTED TO CAUSE THE ALREADY HIGH RIVER LEVELS TO RISE FURTHER. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC095-103-200517- /O.EXT.KDVN.FL.W.0002.000000T0000Z-110226T1800Z/ /MROI4.1.ER.110220T1800Z.110221T1800Z.110225T0600Z.NO/ 1117 AM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL FRIDAY MORNING. * AT 11:00 AM SATURDAY THE STAGE WAS 14.7 FEET...AND FALLING. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR. * FORECAST...RISE TO 15.3 FEET MONDAY. FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC115-200516- /O.EXT.KDVN.FL.W.0012.000000T0000Z-110221T2159Z/ /CJTI4.1.ER.110219T1620Z.110219T1800Z.110220T0959Z.NO/ 1117 AM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT COLUMBUS JCT. * UNTIL SUNDAY MORNING. * AT 10:00 AM SATURDAY THE STAGE WAS 18.9 FEET...AND FALLING. * FLOOD STAGE IS 19 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR. * FORECAST...THE RIVER MAY RISE ABOVE FLOOD STAGE AGAIN TODAY IF ANOTHER ICE JAM OCCURS. IF A ICE JAM OCCURS...A CREST OF 19.4 FEET IS POSSIBLE. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. $$ IAC115-200516- /O.EXT.KDVN.FL.W.0010.000000T0000Z-000000T0000Z/ /WAPI4.1.ER.110218T2215Z.110220T0000Z.000000T0000Z.NO/ 1117 AM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT WAPELLO. * UNTIL FURTHER NOTICE. * AT 10:00 AM SATURDAY THE STAGE WAS 21.0 FEET...AND RISING. * FLOOD STAGE IS 20 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR. * FORECAST...RISE TO 21.0 FEET THIS EVENING...THEN BEGIN FALLING. $$ IAC103-183-191747- /O.CAN.KDVN.FL.W.0003.000000T0000Z-110220T2304Z/ /KALI4.2.ER.110217T1138Z.110218T0630Z.000000T0000Z.NO/ 1117 AM CST SAT FEB 19 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE ENGLISH RIVER AT KALONA. * AT 10:00 AM SATURDAY THE STAGE WAS 12.3 FEET...AND FALLING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR. * FORECAST...CRESTED BELOW FLOOD STAGE AT 13.6 FEET. FALL TO 10.2 FEET SUNDAY MORNING. $$ IAC057-087-111-200516- /O.EXT.KDVN.FL.W.0009.000000T0000Z-110221T1851Z/ /AGSI4.2.ER.000000T0000Z.110218T2130Z.110220T0651Z.NO/ 1117 AM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL SUNDAY MORNING. * AT 10:30 AM SATURDAY THE STAGE WAS 16.0 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR. * FORECAST...FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE RIVER. $$ ILC073-161-191747- /O.CAN.KDVN.FL.W.0011.000000T0000Z-110224T0000Z/ /MLII2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1117 AM CST SAT FEB 19 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE ROCK RIVER AT MOLINE. * AT 10:30 AM SATURDAY THE STAGE WAS 10.8 FEET...AND STEADY. * FLOOD STAGE IS 12 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 10.8 FEET SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 3:20 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 18, 3:20 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 PM CST FRI FEB 18 2011 .SYNOPSIS... THE UPPER LOW THAT DROVE THE COLD FRONT THROUGH THE REGION LAST EVENING WAS WELL EAST OVER SE ONTARIO THIS AFTERNOON...WHILE A FLAT RIDGE ALOFT WAS MIGRATING EAST ACROSS THE PLAINS. FURTHER UPSTREAM...UPPER LEVEL LOWS WERE EVIDENT ON WATER VAPOR IMAGERY OFF THE COAST OF WA AND SRN CA. 19Z SURFACE ANALYSIS SHOWED THE COLD FRONT NOW NEARLY STATIONARY FROM NORTHERN TX E-NE ACROSS THE TN VALLEY WITH AN AXIS OF HIGH PRESSURE TO THE NORTH REACHING FROM ND TO NRN MO. SKIES WERE MOSTLY CLEAR FROM THE NORTHERN PLAINS TO THE UPPER MS VALLEY IN THE SUBSIDENCE REGIME...BUT THE REMNANT DEEP SNOWFIELDS ACROSS THE NORTH WERE EFFECTIVELY RESULTING IN A SECONDARY...NEARLY STATIONARY FRONT COLD FRONT REACHING FROM N CENTRAL SD EAST ACROSS SRN MN AND CENTRAL WI. NORTH OF THIS BOUNDARY...TEMPERATURES RANGED FROM THE SINGLE DIGITS TO LOW 20S...WHILE WELL TO THE SOUTH...READINGS ACROSS THE LOCAL AREA HAVE RECOVERED INTO THE 40S TO LOWER 50S DUE TO THE SNOW-FREE GROUND AND STRONGER MIXING DESPITE THE WEAK LOW LEVEL COLD ADVECTION. && .SHORT TERM...TONIGHT AND SATURDAY... RELATIVELY QUIET WEATHER TO CONTINUE TONIGHT THROUGH MOST OF SATURDAY AS HIGH PRESSURE PASSES THROUGH THE AREA. HIGH CLOUDS OVER KS AND NEB ASSOCIATED WITH AN UPPER LEVEL JET EXIT REGION WILL ADVANCE OVER THE AREA TONIGHT...BUT DO NOT EXPECT MORE THAN THIN COVERAGE. OTHERWISE...WINDS BECOME LIGHT AND VEER TO THE N AND THEN EAST BY MORNING. RELATIVELY DRY AIR CONTINUING TO ADVECT INTO THE AREA...ALONG WITH LIGHT SURFACE WINDS...SHOULD ALLOW TEMPERATURES TO COOL CLOSE TO GUIDANCE LOWS RANGING FROM THE UPPER TEENS ALONG THE EDGE OF THE SNOWFIELD IN THE FAR NORTH...TO AROUND 30 IN THE SOUTH. SATURDAY...HIGH CLOUDS WILL THICKEN AND GRADUALLY LOWER THROUGH THE DAY AS MID AND UPPER LEVEL MOISTURE INCREASES AHEAD OF THE STORM SYSTEM DEVELOPING OVER THE SRN ROCKIES. WITH THE THE CLOUD COVER...AND LOW LEVEL E-SE SURFACE WINDS...WILL STICK WITH HIGHS LIMITED TO THE 40S. THE GFS APPEARS TOO AGGRESSIVE AND IS ALONE WITH ITS QPF PLACEMENT OVER THE SOUTH SATURDAY AFTERNOON. IT IS LIKELY OVERESTIMATING LOW LEVEL MOISTURE AND THUS TIMING OF SATURATION AS ELEVATED MOISTURE AND THERMAL ADVECTION KICKS IN WITH AN ADVANCING 850 MB WARM FRONT IN THE AFTERNOON. WILL THUS KEEP THE AFTERNOON DRY. ..SHEETS.. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY... ...SIGNIFICANT PRECIPITATION EVENT SUNDAY WITH QUESTIONS REGARDING RAIN AND POSSIBLY SNOW/SLEET AND FREEZING RAIN THE MAIN CHALLENGE... OVERVIEW...MODEL INITIALIZATION SIMILAR TO YESTERDAY. FAIR ON THE LARGER SCALE ISSUES AND POOR ON LOW LEVEL MOISTURE. ADD COMPLEX ENERGY WRAPPED WITH UPPER LOW OFF CALIFORNIA TO MAKE FOR EXCEPTIONALLY LOW CONFIDENCE ON TYPES OF PRECIPITATION...LOCATION AND AMOUNTS SUNDAY. INITIALIZATION AND VERIFICATION AT 18Z SUPPORTS A BLEND OF 50/50 OF UKMET/HI-RES ECMWF FOR SFC LOW TRACK NEAR I-80 CORRIDOR WITH THERMAL FIELDS AND FORCING FROM 80KM NAM-WRF. SIGNIFICANT EVAPORATIVE COOLING FEEDBACK IS SUGGESTED WHICH WILL IMPACT ON HOW SYSTEM EVOLVES AND WHERE HEAVIEST AMOUNTS AND TYPES OF PRECIPITATION WILL OCCUR. THESE QUESTIONS WILL LIKELY LINGER TO A DEGREE DUE TO ENERGY OFFSHORE AND LOW LEVEL RH FEEDBACK ISSUES UNTIL SATURDAY PM FORECAST PACKAGE. SATURDAY NIGHT AND SUNDAY...HAVE ADJUSTED POPS FOR WARM ADVECTION RAIN TO ARRIVE IN AREA...CIRCA 04-06Z AND EVOLVE AND MOVE OVER MOST OF THE FORECAST AREA BY 12Z. BEST ESTIMATE AT THIS TIME IS RAIN WILL MIX WITH SLEET BY 09Z AS THESE BAND MOVE EAST-NORTHEAST ALONG AND ESPECIALLY NORTH OF I-80 CORRIDOR. SIGNIFICANT SLEET AND POSSIBLY SOME ACCUMULATING SNOW AND SLEET ARE SUGGESTED ALONG HIGHWAY 20 CORRIDOR BY 12Z. THIS RISK AT THIS TIME IS NOT ENOUGH TO WARRANT A WATCH BUT PASS THIS AS THE MAJOR CONCERN TO LATER SHIFTS AS FORCING TOOLS INDICATE HIGHLY DEPENDENT ON SFC LOW TRACK. IF LOW TRACKS 30 TO 40 MILES SOUTH OF I-80 CORRIDOR...DYNAMICS AND THERMODYNAMICS DOES SUPPORT PUTTING A WATCH OUT FOR NORTHERN ROW OF COUNTIES. SURFACE TEMPERATURES ALONG/NORTH OF I-80 SHOULD STAY NEAR TO JUST ABOVE 32F SATURDAY NIGHT LIMITING ANY ICING RISK EXCEPT NEAR 30-31F POSSIBLE ALONG HIGHWAY 20 CORRIDOR AROUND SUNRISE SUNDAY. THE COMPLEX FORCING ASSOCIATED WITH THIS SFC LOW SUGGESTS SOME ISOLATED THUNDER IS POSSIBLE...BUT THIS WILL BE STRONGLY INFLUENCED BY EVAPORATIVE COOLING AND PRECIPITATION TYPE. LOCAL TOOLS STILL SUGGEST MAINLY MODERATE AMOUNTS OF PRECIPITATION WITH SWATHS OF .25 TO .75 INCHES OF PRECIPITATION WITH VERY LOCALIZED AMOUNTS NEAR 1 INCH POSSIBLE DEPENDING ON FORCING AND PHASING ISSUE. THIS MAY BE A BIT FURTHER CLARIFIED NEXT 12 HOURS. THIS AMOUNT OF PRECIPITATION WILL HAVE ONLY MINOR TO LOCALLY MODEST AFFECTS ON AREA RIVERS... MAINLY KEEPING RIVER LEVELS HIGH OR SLOWING THE RATE OF FALL. HIGH TEMPERATURES SUNDAY MAY VARY UP TO 25 DEGREES ACROSS THE AREA WITH 50S TO NEAR 60F POSSIBLE FAR SOUTH AND 30S FAR NORTH. STRONGEST GRADIENT SUGGESTED +/-20 MILES EITHER SIDE OF HIGHWAY 30 CORRIDOR. A 10 UP TO 15 PLUS DEGREE DIFFERENCE IS POSSIBLE OVER THESE DISTANCES. SUNDAY NIGHT AND MONDAY...COLDER WITH PRECIPITATION TO CHANGE TO SNOW WITH FLURRIES AND AREAS OF LIGHT SNOW INTO MONDAY NIGHT WITH UPPER TROUGH PASSAGE. ADDITIONAL NEW SNOW AMOUNTS SUGGESTED TO BE MINOR OF AN INCH OR LESS MOST LOCATIONS. GUSTY NORTH WINDS AND LATE CLEARING MAY HAVE MAJOR IMPACT ON LOWS MONDAY MORNING FOR LATER SHIFTS TO REASSESS. TUESDAY AND WEDNESDAY...QUIET AND DRY AS SURFACE HIGH PRESSURE MOVES ACROSS THE REGION WITH WARMING TREND BY WEDNESDAY AFTERNOON. TEMPERATURES TO GENERALLY START BELOW NORMAL RISING TO ABOVE NORMAL WEDNESDAY AFTERNOON. THURSDAY AND FRIDAY...HAVE A CHANCE OF RAIN/SNOW..AS A STRONG UPPER TROUGH TO DIVE INTO SW AND SOUTHERN PORTIONS OF CONUS. THIS SYSTEM WILL HAVE LOTS OF ENERGY AND THE PHASING AND EJECTING OF THIS ENERGY NORTHEAST COULD RESULT IN A MODERATE TO MAJOR STORM SYSTEM OVER THE CENTRAL US. THE TRACK AND STRENGTH OF THIS SYSTEM WILL BE BETTER ASCERTAINED THE NEXT 48 HOURS. ANALYSIS INDICATES IT LIKELY WILL BE IMPACTED ON HOW OUR SUNDAY SYSTEM DEVELOPS. TEMPERATURES DAY 6 AND 7 COULD BE OFF BY 10 PLUS DEGREES DEPENDING ON THE TRACK AND STRENGTH OF THIS SYSTEM...CURRENTLY GOING WITH NEAR NORMAL TEMPERATURES. ENERGY VARIANCE TECHNIQUES SUGGEST A BIAS TOWARD A SLOWER AND FURTHER SOUTH SOLUTION...DELAYING THIS SYSTEM 12-24 HOURS. ..NICHOLS.. && .AVIATION... VFR CONDITIONS TO REMAIN IN PLACE TONIGHT THROUGH MUCH OF SATURDAY AS A RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION. NW WINDS FROM 10 TO 20 KTS THIS AFTERNOON WILL DIMINISH TO LESS THAN 10 KTS AND VEER TO THE NORTH TO NORTHEAST OVERNIGHT...THEN BECOME SOUTHEAST BY MIDDAY SATURDAY. CLOUDS WILL THICKEN AND BEGIN TO LOWER SATURDAY AFTERNOON AS A STORM SYSTEM DEVELOPS AND EMERGES FROM THE CENTRAL ROCKIES. ON A SIDE NOTE...THE VISIBILITY SENSOR AT THE BRL TERMINAL IS NOT FUNCTIONING PROPERLY AND WILL LIKELY BE OUT OF SERVICE OVER THE WEEKEND. FORECASTS WILL CONTINUE TO BE ISSUED FOR BRL...BUT AMENDMENTS WILL BE LIMITED OR POSSIBLY NOT AVAILABLE IF VISIBILITIES BECOME AN ISSUE WITH ANTICIPATED FOG OR PRECIPITATION FROM A STORM SYSTEM MOVING IN OVER THE WEEKEND. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/NICHOLS
Hazardous weather outlook, Feb 18, 3:49 AM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 349 AM CST FRI FEB 18 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 349 AM CST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL IMPACT A WIDE PORTION OF THE MIDWEST SATURDAY NIGHT THROUGH MONDAY. AT THIS TIME...IT APPEARS THAT RAIN WITH A FEW EMBEDDED THUNDERSTORMS SHOULD BE THE PRIMARY IMPACT TO THE OUTLOOK AREA...FOLLOWED BY A CHANCE FOR LIGHT SNOW LATER SUNDAY NIGHT INTO MONDAY. NO SIGNIFICANT ACCUMULATION OF SNOW IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ERVIN
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.